Kentucky, 2022

Tornadoes and Flash Flood in Kentucky, April 13 to 18, 2022

April 13 to 18, 2022 · NWS PAH · 25 events in 14 counties and zones

A squall line of thunderstorms occurred ahead of a strong cold front that trailed southward from a low pressure center over the Great Lakes region. The squall line moved rapidly east-northeast from Arkansas and northwest Tennessee across southwest Kentucky.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$177,000
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A squall line of thunderstorms occurred ahead of a strong cold front that trailed southward from a low pressure center over the Great Lakes region. The squall line moved rapidly east-northeast from Arkansas and northwest Tennessee across southwest Kentucky. Pockets of minor to moderate wind damage occurred south of a line from Paducah to Madisonville to Owensboro. A few brief tornadoes accompanied meso-vortices within the line. Heavy rainfall associated with this system caused minor flooding on the Green River, along with a few flooded roads.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 13, 11:54 AM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Apr 13, 11:54 AM CST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1254 PM CDT Wed Apr 13 2022

.UPDATE...
Issued at 1247 PM CDT Wed Apr 13 2022

For aviation section only.

UPDATE Issued at 719 AM CDT Wed Apr 13 2022

Made some timing and spatial adjustments to PoPs, weather type and
intensity this morning.

The forecast MCV embedded in the shortwave moving up from TN has
shifted a little further east in recent model runs. The HRRR
guidance appears to be the best proxy, but still displaced further
south than current radar depiction of the MCV center moving toward
the southern Pennyrile of west Kentucky. The sharp deformation
zone may still generate some gusty winds and a narrow zone of
heavy rainfall along and to the north of the MCV, but the morning
severe potential has slightly diminished. Updated the gridded
forecast to reflect this change in severe potential this morning.

VAD Wind Profile at KPAH suggests that low level winds have
relaxed slightly, but mean values up to 40 knots exist through
the cloud bearing layer. Will keep the wind advisory in place at
this time, as the thermal/moisture profile will change ahead of
the approaching cold front this afternoon.

&&

.SHORT TERM...(Today through Friday)
Issued at 339 AM CDT Wed Apr 13 2022

Although the main concern for widespread severe weather is
expected this afternoon, the potential for other hazards exist
throughout the next 18 to 20 hours.

Already seeing downward translation of wind momentum in the
vicinity of shower activity over southeast Missouri this morning.
Issued a special weather statement for part of southeast Missouri
and southwest Illinois. HRRR 2-5 km updraft layer helicity values
are coincident with these strong wind gusts, suggesting some
parcel interaction with the 40-55 knot environmental winds in the
2-5kft layer VAD wind profile from the KPAH radar near the
convective activity.

With some differential heating and weak to moderate 0-2km lapse
rates cannot rule out mixing of boundary layer winds away from
thunderstorm activity within the mixing layer. With that in mind,
still plan on keeping the wind advisory in effect for the entire
WFO PAH forecast area from mid-morning through sunset. Was
impressed with the non-convective and wake winds in excess of 40
mph behind convection in the central U.S. last night. See no
reason this will not be repeated today and this evening in our
area outside of convective activity.

Looking at the HRRR/NAMnest updraft velocity/helicity as well as
boundary layer downdraft vertical velocities, am a little
concerned that we could see some uptick in isolated wind
potential to near severe levels with a segment of thunderstorms
moving from southeast Missouri into southern Illinois and the
Purchase area of west Kentucky between 9 am and noon, possibly
reaching into northwest Kentucky and southwest Indiana. Cannot
completely rule out isolated hail and a brief tornado spin-up with
the morning convection, but straight line winds appear to be the
more dominate hazard.

Between 1pm and 2 pm this afternoon, the attention will focus
strictly on the developing line of thunderstorms moving along the
western border of the WFO PAH forecast area in southeast Missouri
and southwest Illinois. With the robust hodographs, thermal
profiles, convective instability along and ahead of this line,
the potential for vigorous updrafts/downdraft capable of
producing damaging winds between 60-80 mph, pockets of larger hail
up to two inches (especially in west Kentucky) and QLCS tornado
circulations will all be possible with the storms as they move
through the WFO PAH forecast area this afternoon.

Decided to add the mention of damaging winds, large hail and
potential of tornadoes in the gridded forecast coincident with
the hail/wind/tornado probabilities provided by the Storm
Prediction Center. Given the volatile convective environment and
moderate SPC severe probabilities, need to advertise all hazards
today. Anticipate all severe weather potential will move east of
the WFO PAH forecast area by 10 pm CDT tonight.

Kept the Flood Watch in effect for part of west Kentucky through
this evening intact. Given the antecedent heavy rainfall, expected
interim rainfall this morning, and intense and torrential rainfall
expected with the line of storms, cannot rule out brief urban and
low-lying areal flooding later this afternoon and this evening.

.LONG TERM...(Friday Night through Tuesday)
Issued at 339 AM CDT Wed Apr 13 2022

We begin the long term period with a frontal boundary making passage
Friday night. Most guidance advertises at least some light
precipitation with this, before tending to shift it south of our
area Saturday/Saturday night. However, the NBM hangs onto slight
PoPs, particularly Saturday night. Would not be surprised if we end
up removing with time, but will keep in for now to account for some
uncertainty on the northward positioning of this rain.

Model variability has improved with respect to precipitation over
the 2nd half of the weekend into early next week. However, the NBM
has been slow to latch onto this, wanting to keep in a prolonged
period of PoPs. Would like to see some more run to run consistency
amongst the models before completely removing PoPs from Monday. But
if the trends hold serve from the 00z guidance, our primary window
for rain will move into our southeast MO counties late Sunday
afternoon and move east of our area by 12z Monday.

WPC cluster analysis continues to reveal differences in the 500mb
pattern Monday into Tuesday. They are struggling to handle the
strength and placement of troughing over the Ohio Valley region. The
ECMWF ens members tend to favor a more robust trough further west
while the GEFS favors a more progressive and less amplified trough
further to the east. The primary difference for our cwa would be
just how cool our temperatures are early in the week. Regardless, we
will be experiencing below normal temperatures though. Right now the
NBM highs in the 50s/low 60s and lows in the upper 30s/low 40s seems
like a good compromise.

&&

.AVIATION...
Issued at 1250 PM CDT Wed Apr 13 2022

MVFR to VFR cigs and gusty south winds 20-30 kts expected ahead
of a line of strong to severe thunderstorms that will cross the
region from west to east this afternoon and early tonight. VFR
conditions expected in wake of the frontal passage with gusty nw
winds around 20 kts or so.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 7 PM CDT this evening for ILZ075>078-080>094.

     Flood Watch until 11 PM CDT this evening for ILZ092>094.

MO...Wind Advisory until 7 PM CDT this evening for MOZ076-086-087-100-
     107>112-114.

     Flood Watch until 11 PM CDT this evening for MOZ112.

IN...Wind Advisory until 7 PM CDT this evening for INZ081-082-085>088.

KY...Wind Advisory until 7 PM CDT this evening for KYZ001>022.

     Flood Watch until 11 PM CDT this evening for KYZ001>013-016-017-
     021-022.

&&

UPDATE...GM
SHORT TERM...Smith
LONG TERM...SP
AVIATION...GM
Hazardous weather outlook, Apr 13, 3:01 AM CST, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
401 AM CDT Wed Apr 13 2022

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-141000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
401 AM CDT Wed Apr 13 2022

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

A Wind Advisory is posted from 9 AM through 7 PM CDT for the
entire outlook area. Please see the latest Wind Advisory for
details.

A Flood Watch remains in effect until 10 pm CDT for southern
sections of west Kentucky. Please refer to the latest Flood watch
for details.

A significant severe weather episode is likely today and this
evening for the entire outlook area. The Storm Prediction Center
has the entire area in a Moderate Risk of Severe Weather.

Damaging winds of 60 to 70 mph winds or higher, large hail up to
two inches, and tornadoes are all possible.

A few storms may reach severe limits this morning over part of the
outlook area, but the main concern will be with the line of
thunderstorms expected to move from west to east across the
entire outlook area between 1 pm to 10 pm this Wednesday.

Widespread damaging straight line winds are expected. A few
embedded tornadoes are possible within the line of storms this
afternoon and evening. Large hail will be mostly likely over the
Purchase area of west Kentucky and across parts of southeast
Missouri.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A few isolated thunderstorms are possible Friday
night. Heavy rain and lightning would be the primary hazards.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation may be required today and this evening
across the entire outlook area. Please relay and reports of severe
weather or damage to the National Weather Service in Paducah
Kentucky.

Smith

In the hours before

Special weather statement, Apr 13, 9:39 AM CST, 5 hours 10 minutes before
Special Weather Statement
National Weather Service Paducah KY
1039 AM CDT Wed Apr 13 2022

ILZ075-081-131615-
Franklin IL-Jefferson IL-
1039 AM CDT Wed Apr 13 2022

...A strong thunderstorm will impact portions of southeastern
Jefferson and northwestern Franklin Counties through 1115 AM CDT...

At 1038 AM CDT, Doppler radar was tracking a strong thunderstorm over
Valier, or near Christopher, moving northeast at 50 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This storm will remain over mainly rural areas of southeastern
Jefferson and northwestern Franklin Counties, including the following
locations... Ewing, Ina, North City, Belle Rive and Buckner.

This includes Interstate 57 in Illinois between Mile Markers 74 and
83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3814 8870 3794 8907 3799 8912 3825 8881
      3825 8870
TIME...MOT...LOC 1538Z 227DEG 45KT 3803 8901

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

DWS
Special weather statement, Apr 13, 9:57 AM CST, 4 hours 52 minutes before
Special Weather Statement
National Weather Service Paducah KY
1057 AM CDT Wed Apr 13 2022

MOZ107-108-131630-
Carter MO-Ripley MO-
1057 AM CDT Wed Apr 13 2022

...Strong thunderstorms will impact portions of Carter and
northwestern Ripley Counties through 1130 AM CDT...

At 1057 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Eminence to near Handy.
Movement was northeast at 45 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Van Buren, Hunter and Ellsinore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3709 9122 3708 9111 3710 9101 3710 9096
      3705 9096 3705 9073 3700 9073 3700 9071
      3697 9072 3697 9070 3663 9109 3671 9112
      3682 9112 3682 9117 3695 9122
TIME...MOT...LOC 1557Z 215DEG 38KT 3712 9123 3675 9108

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

DWS
Special weather statement, Apr 13, 12:02 PM CST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Paducah KY
102 PM CDT Wed Apr 13 2022

MOZ108-109-131845-
Butler MO-Ripley MO-
102 PM CDT Wed Apr 13 2022

...A strong thunderstorm will impact portions of southeastern Ripley
and central Butler Counties through 145 PM CDT...

At 102 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dalton, or 12 miles northwest of Pocahontas, moving northeast at 60
mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Doniphan around 120 PM CDT.

Other locations in the path of this storm include Oxly, Naylor,
Fairdealing, Milltown, Harviell and Poplar Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 PM CDT for southeastern
Missouri.

&&

LAT...LON 3693 9042 3693 9038 3671 9021 3650 9066
      3650 9113
TIME...MOT...LOC 1802Z 236DEG 53KT 3642 9108

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

PS
Special weather statement, Apr 13, 1:47 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Paducah KY
247 PM CDT Wed Apr 13 2022

KYZ001>004-006-MOZ112-114-132030-
Carlisle KY-Ballard KY-Graves KY-Fulton KY-Hickman KY-New Madrid MO-
Mississippi MO-
247 PM CDT Wed Apr 13 2022

...A strong thunderstorm will impact portions of western Fulton,
Hickman, Carlisle, south central Ballard, northwestern Graves,
southern Mississippi and central New Madrid Counties through 330 PM
CDT...

At 247 PM CDT, Doppler radar was tracking a strong thunderstorm near
Portageville, moving northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  New Madrid around 255 PM CDT.
  Hunter-Dawson State Historic Site around 300 PM CDT.

Other locations in the path of this storm include Big Oak Tree State
Park, Dorena, Towosahgy State Historic Site and Bardwell.

This includes Interstate 55 between Mile Markers 32 and 53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 PM CDT for southeastern
Missouri.

&&

LAT...LON 3641 8961 3640 8967 3643 8973 3656 8982
      3698 8895 3676 8876 3651 8929 3650 8942
      3646 8946 3647 8950 3650 8949 3650 8953
      3646 8952 3643 8955 3640 8952 3637 8957
TIME...MOT...LOC 1947Z 235DEG 53KT 3646 8964

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

PS
Local storm report, Apr 13, 2:20 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
320 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             1 WNW ANNISTON          36.83N 89.34W
04/13/2022  E0.25 INCH       MISSISSIPPI        MO   TRAINED SPOTTER

&&

The radar

The Paducah radar (KPAH), 68 km away, was scanning. The volume nearest the first event began at 20:48 UTC.

Open the radar archive at this moment

Event by event

13 thunderstorm wind, 8 tornado, 3 flood, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Fulton

When
April 13, 2:49 PM CST
Where
Fulton County, 0.56 mi E of State Line
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.520, -89.110

A couple of trees were down near the intersection of Highways 166 and 116.

Tornado, Hickman

When
April 13, 3:06 PM CST to 3:09 PM CST
Where
Hickman County, Beelerton to 2.66 mi E of Beelerton
Rating
EF0
Path length
2.66 mi
Path width
50 yd
Property damage
$45,000
Reported by
NWS Storm Survey
Coordinates
36.600, -88.870

Several farm outbuildings sustained partial or complete loss of metal roofing. A carport was damaged. Some trees were down. Peak winds were estimated around 80 mph.

Thunderstorm Wind, Hickman

When
April 13, 3:06 PM CST
Where
Hickman County, 1.77 mi SE of Moscow
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
36.600, -89.010

A tree was across the road.

Thunderstorm Wind, Graves

When
April 13, 3:13 PM CST
Where
Graves County, 1 mi SSW of Wingo
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
36.637, -88.737

Tree limbs up to 3 inches in diameter were blown down.

Tornado, Graves

When
April 13, 3:23 PM CST to 3:27 PM CST
Where
Graves County, 2.82 mi NNW of Mayfield to 1.66 mi NNW of Mayfield Graves Arpt
Rating
EF1
Path length
3.06 mi
Path width
100 yd
Property damage
$60,000
Reported by
NWS Storm Survey
Coordinates
36.770, -88.640

A few billboards were damaged. Several metal barns lost roofing. Wooden power poles were leaning. A carport was flipped. A few trees and large branches were blown down. Peak winds were estimated near 90 mph.

Thunderstorm Wind, Graves

When
April 13, 3:30 PM CST
Where
Graves County, Sedalia
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
36.650, -88.600

A wind gust to 69 mph was measured.

Thunderstorm Wind, Marshall

When
April 13, 3:35 PM CST to 3:42 PM CST
Where
Marshall County, Benton to 5 mi NE of Benton
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Department of Highways
Coordinates
36.870, -88.350

A downed tree blocked Highway 641 in Benton. Just southeast of Benton, a tree was down on a house and power lines. A house roof was damaged 5 miles northeast of Benton.

Thunderstorm Wind, Calloway

When
April 13, 3:39 PM CST
Where
Calloway County, Murray
Measured
54 kt (62 mph) measured gust
Reported by
Public
Coordinates
36.620, -88.320

The public reported a wind gust to 62 mph.

Tornado, Marshall

When
April 13, 3:50 PM CST to 3:51 PM CST
Where
Marshall County, 0.88 mi NE of Briensburg to 0.69 mi S of Tatumsville
Rating
EF0
Path length
0.88 mi
Path width
25 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
36.910, -88.310

Large sections of metal roofing were blown off a shed. Some minor shingle damage occurred at a house. Tree limbs were broken. Peak winds were estimated near 70 mph.

Tornado, Trigg

When
April 13, 3:51 PM CST to 3:53 PM CST
Where
Trigg County, 3.5 mi N of Energy to 3.59 mi W of Rockcastle
Rating
EF1
Path length
1.95 mi
Path width
150 yd
Continued into
Lyon, Ky (PAH)
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
36.880, -88.060

The tornado formed southwest of Hematite Lake in the Land Between The Lakes National Recreation Area. It crossed just south of the Woodlands Nature Station and then across Lake Barkley into Lyon County. Many tree limbs were blown down. Multiple large trees were uprooted. Peak winds were estimated near 95 mph.

Tornado, Marshall

When
April 13, 3:53 PM CST to 3:54 PM CST
Where
Marshall County, 1.49 mi SSE of Tatumsville to 0.88 mi SE of Tatumsville
Rating
EF0
Path length
0.69 mi
Path width
25 yd
Property damage
$8,000
Reported by
NWS Storm Survey
Coordinates
36.910, -88.290

The siding of a house was damaged. A porch roof was damaged. A small chicken coop was destroyed, and a barn roof was blown off. A few trees were damaged. Peak winds were estimated near 85 mph.

Tornado, Lyon

When
April 13, 3:53 PM CST to 3:56 PM CST
Where
Lyon County, 3.55 mi SSE of Mont to 3.09 mi ESE of Mont
Rating
EF1
Path length
2.83 mi
Path width
150 yd
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
36.900, -88.035

This tornado crossed from Trigg County into Lyon County. Much of the Lyon County portion of the path was over Lake Barkley. On the Lyon County shore, a tree and some branches were blown down in a subdivision. Peak winds were estimated near 95 mph.

Thunderstorm Wind, Lyon

When
April 13, 4:00 PM CST
Where
Lyon County, Lamasco
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
36.980, -87.920

Many tree tops were bent over.

Thunderstorm Wind, Caldwell

When
April 13, 4:05 PM CST
Where
Caldwell County, 4 mi SSE of Princeton to 6 mi SSE of Princeton
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
37.066, -87.842

Trees were bent over at several locations south-southeast of Princeton.

Thunderstorm Wind, Christian

When
April 13, 4:20 PM CST
Where
Christian County, 0.88 mi NW of Gracey to 3 mi SSE of Gracey
Measured
63 kt (72 mph) measured gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
36.880, -87.660

A wind gust to 72 mph was measured. The roof was peeled back on a mobile home in the immediate area.

Tornado, Christian

When
April 13, 4:22 PM CST to 4:23 PM CST
Where
Christian County, 2.17 mi ESE of Era to 2.28 mi ESE of Era
Rating
EF0
Path length
0.14 mi
Path width
30 yd
Reported by
Public
Coordinates
37.011, -87.543

A witness reported a brief tornado touchdown in a field. Some items were tossed around in the witness's back yard.

Thunderstorm Wind, Hopkins

When
April 13, 4:23 PM CST
Where
Hopkins County, St Charles
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
37.180, -87.570

Trees were down along Highway 454 in St. Charles.

Thunderstorm Wind, Christian

When
April 13, 4:25 PM CST to 4:30 PM CST
Where
Christian County, 4 mi W of Hopkinsville to Hopkinsville
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.850, -87.552

Trees were down near the intersection of Highways 272 and 164 west of Hopkinsville. In the city of Hopkinsville, trees were down on a city street.

Tornado, Hopkins

When
April 13, 4:34 PM CST to 4:35 PM CST
Where
Hopkins County, 3.45 mi S of St Charles to 2.82 mi SSE of St Charles
Rating
EF0
Path length
0.88 mi
Path width
25 yd
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
37.130, -87.570

A weak tornado briefly touched down in a wooded area and snapped several small trees. Peak winds were estimated near 85 mph.

Thunderstorm Wind, McLean

When
April 13, 4:45 PM CST
Where
McLean County, 5 mi NW of Sacramento
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
37.471, -87.335

Small to medium tree limbs were broken.

Thunderstorm Wind, Muhlenberg

When
April 13, 4:52 PM CST to 4:58 PM CST
Where
Muhlenberg County, Bremen to Central City
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
37.370, -87.220

A tree fell on a trailer in Bremen. Across much of the remainder of the county, especially from Central City north, small tree limbs were down.

Flash Flood, McCracken

When
April 13, 5:30 PM CST to 7:00 PM CST
Where
McCracken County, 2 mi ESE of Lone Oak to 2.84 mi NNW of Krebs
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.022, -88.635

Flash flooding of Champion Creek resulted in the closure of Highways 994 and 1014 where they cross the creek.

Flood, Crittenden

When
April 13, 5:30 PM CST to 7:30 PM CST
Where
Crittenden County, 2 mi N of Marion to 2 mi W of Marion
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.359, -88.080

Water was over Highway 641 just south of Highway 60 in Marion. Signs were posted for this minor flooding.

Flood, Hickman

When
April 13, 7:40 PM CST to April 14, 10:00 PM CST
Where
Hickman County, Hailwell to 0.77 mi W of Oakton
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.680, -89.100

Kentucky Highway 123 was closed at the Obion Creek bridge in the Hailwell Corner area.

Flood, Muhlenberg

When
April 13, 8:30 PM CST to April 18, 5:30 AM CST
Where
Muhlenberg County, 0.79 mi SE of Paradise to 2.25 mi S of Paradise
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
37.261, -86.972

Minor flooding occurred on the Green River, affecting mainly low-lying agricultural land.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2022Every state in 2022This day in weather historyThe tornado archive for Kentucky, 2022Warnings in Kentucky, April 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1012052, 1012034, 1012053, 1012054, 1012035, 1012059, 1012055, 1012060, 1012036, 1012049, 1012037, 1012050, 1012057, 1012064, 1012061, 1013326, 1012066, 1012062, 1012047, 1012065, 1012067, 1013339, 1013341, 1013330, 1013610.